Alert archive / Kentucky / Flash Flood Warnings in 2018

Flash Flood Warning 24, NWS Jackson, KY

July 20, 20184 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 20, 2018, 7:51 PM EDT for 4 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2018, 7:51 PM EDT (23:51 UTC)
Expired
Jul 20, 2018, 11:45 PM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
918 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

050 
WGUS53 KJKL 202351
FFWJKL
KYC109-125-199-203-210345-
/O.NEW.KJKL.FF.W.0024.180720T2351Z-180721T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
751 PM EDT FRI JUL 20 2018

The National Weather Service in JACKSON KY has issued a

* Flash Flood Warning for...
  Northern Laurel County in south central Kentucky...
  Northern Pulaski County in south central Kentucky...
  Jackson County in southeastern Kentucky...
  Rockcastle County in south central Kentucky...

* Until 1145 PM EDT.

* At 749 PM EDT, Doppler radar indicated thunderstorms producing 
  very heavy rain across the warned area. Excessive runoff will 
  cause flash flooding of creeks and streams, roads, and roadside 
  culverts, especially in low lying and poor drainage areas. 
  
  Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Mount Vernon, McKee, Science Hill, Donaro, Bummer, Robinet, Gum
  Sulphur, Shop Branch, Bandy, Tyner, Privett and Horse Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3736 8456 3733 8451 3746 8446 3748 8443
      3747 8438 3754 8390 3748 8389 3734 8379
      3731 8388 3726 8390 3716 8430 3714 8487

$$

GEOGERIAN
3 follow-up statements
224 
WGUS73 KJKL 210014
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
814 PM EDT FRI JUL 20 2018

KYC109-125-199-203-210345-
/O.CON.KJKL.FF.W.0024.000000T0000Z-180721T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Pulaski KY-Jackson KY-Rockcastle KY-
814 PM EDT FRI JUL 20 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHERN LAUREL...NORTHERN PULASKI...JACKSON AND ROCKCASTLE
COUNTIES...

At 810 PM EDT, Doppler radar and local rain gages have indicated 
that over 2 inches of rainfall has occurred in places between 6:30 
and 8 pm. Up to another inch of rainfall is expected between 8 and 9 
pm. Excessive runoff will cause flash flooding of creeks and 
streams, roads, and roadside culverts. 

Some locations that will experience flooding include...
Mount Vernon, McKee, Science Hill, Donaro, Bummer, Robinet, Gum
Sulphur, Shop Branch, Bandy, Tyner, Privett and Horse Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3736 8456 3733 8451 3746 8446 3748 8443
      3747 8438 3754 8390 3748 8389 3734 8379
      3731 8388 3726 8390 3716 8430 3714 8487

$$

GEOGERIAN
945 
WGUS73 KJKL 210221
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
1021 PM EDT FRI JUL 20 2018

KYC109-125-199-203-210345-
/O.CON.KJKL.FF.W.0024.000000T0000Z-180721T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Pulaski KY-Jackson KY-Rockcastle KY-
1021 PM EDT FRI JUL 20 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHERN LAUREL...NORTHERN PULASKI...JACKSON AND ROCKCASTLE
COUNTIES...

At 1019 PM EDT, Doppler radar indicated thunderstorms containing 
heavy rain moving back in across the warned area. Up to an inch of 
rainfall will occur between 10:30 and 11:30 pm. Excessive runoff 
will continue to cause flash flooding of creeks and streams, roads, 
and roadside culverts. 

Some locations that will experience flooding include...
Mount Vernon, McKee, Science Hill, Donaro, Bummer, Robinet, Gum
Sulphur, Shop Branch, Bandy, Tyner, Privett and Horse Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3736 8456 3733 8451 3746 8446 3748 8443
      3747 8438 3754 8390 3748 8389 3734 8379
      3731 8388 3726 8390 3716 8430 3714 8487

$$

GEOGERIAN
030 
WGUS73 KJKL 210349
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
1149 PM EDT FRI JUL 20 2018

KYC109-125-199-203-210357-
/O.EXP.KJKL.FF.W.0024.000000T0000Z-180721T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Pulaski KY-Jackson KY-Rockcastle KY-
1149 PM EDT FRI JUL 20 2018

...THE FLASH FLOOD WARNING FOR NORTHERN LAUREL...NORTHERN PULASKI...
JACKSON AND ROCKCASTLE COUNTIES HAS EXPIRED...

High water from rain earlier this evening has receded or has likely 
begun to recede. However, additional showers and thunderstorms are 
moving into this area and additional high water is possible over the 
next 1 to 2 hours. Please continue to heed any road closures.

LAT...LON 3736 8456 3733 8451 3746 8446 3748 8443
      3747 8438 3754 8390 3748 8389 3734 8379
      3731 8388 3726 8390 3716 8430 3714 8487

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 5:23 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 20, 5:23 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
523 PM EDT Fri Jul 20 2018

.SHORT TERM...(This evening through Saturday night)
Issued at 340 PM EDT FRI JUL 20 2018

A cluster of strong to severe thunderstorms is approaching the
forecast area from the west. At this time, should these storms
hold together, they would begin to affect portions of the area
along and north of a line from Stanton to Campton to Salyersville
to Canada in Pike county. The question now will be whether or not
these storms will be able to maintain their current intensity as
they move over a portion of the area that received quite a bit of
rainfall this morning. Will keep severe wording in the grids and
the zone forecast text product until we see firm evidence that the
ongoing storms can not maintain current strength or that new
activity will not be able to reach severe limits. For now it will
be a matter watching and seeing what happens as ongoing storms
move into our area. At this time, we feel that the primary threats
with any strong to severe storms will be damaging wind gusts and
locally heavy rainfall that could lead to flooding. A new concern
is the potential for heavy rainfall and flooding, especially for
areas that receive alot of rain this morning. A flash flood watch
is in effect to address this issue through midnight tonight. At
this time, multiple rounds of showers and storms are expected to
move across the area this afternoon through Saturday night. The
trigger for this activity will be an area of low pressure that
will be moving slowly across the Great Lakes and Ohio Valley
regions, and the surface cold front associated with it.

Temperatures should bottom out the next two nights at near normal
values in the mid to upper 60s. Highs on Saturday will depend on
the amount of cloud cover and precipitation we experience, but
should generally be well below normal, with max values ranging
from the upper 70s in our north, to the lower 80s everywhere else.

.LONG TERM...(Sunday through Friday)
Issued at 523 PM EDT FRI JUL 20 2018

An amplified long wave pattern will remain in place across the
country, as ridging dominates across the southwestern CONUS, while
troughing rules east of the Mississippi River. An upper level low
will gradually move south from the Great Lakes to the Gulf Coast
by late Tuesday, keeping unsettled weather across the Ohio and
Tennessee valleys. Another trough will be moving east within the
northern stream across south central Canada, bringing another
surface cold front through our region into Wednesday. The cold
front will then linger in the vicinity of the area through Friday,
allowing for a continued threat of chance POPs.

Likely POPs will be on tap as the upper level and surface lows
draw closest to the region. Depending on how much rainfall occurs
leading up to this system, some localized flooding may be possible
late this weekend. POPs then become more diurnally influenced
into next week, as the front approaches and eventually stalls from
mid-week onward. Temperatures will start out below normal for the
weekend and then trend more towards normal next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 159 PM EDT FRI JUL 20 2018

As a surface low pressure has advanced towards the Commonwealth
from the west this morning, showers and thunderstorms overspread
the northernmost TAF sites of SYM, JKL, and SJS. A second round of
storms will affect the area this evening, although timing is
still a bit uncertain at this time. Have allowed for a TEMPO group
of IFR to show the advancement of this line later this evening.
Winds will generally be light, but will increase with storms to
about 20 kts. Wind gusts could potentially reach 35 kts or greater
with this line. The other concern towards the end of the TAF
period will be fog development, particularly in areas with recent
rains from during the day and evening. Have allowed for MVFR
conditions towards dawn to address this. The likelihood of showers
will remain high on Saturday as the low pressure system moves even
closer to our region.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight EDT tonight for KYZ044-050>052-
060-104-106.

&&

SHORT TERM...AR
LONG TERM...GEOGERIAN
AVIATION...CGAL/GEOGERIAN
Hazardous weather outlook, Jul 20, 4:44 PM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
444 PM EDT Fri Jul 20 2018

KYZ044-050>052-060-104-106-212345-
Fleming-Montgomery-Bath-Rowan-Menifee-Elliott-Morgan-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Frenchburg, Sandy Hook,
and West Liberty
444 PM EDT Fri Jul 20 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Severe thunderstorms will be possible through this evening. The
primary threats will be damaging winds and large hail. An isolated
tornado is also possible. Additionally, flash flooding will be a
threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible at times from Saturday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through late this evening.

KYZ058-059-068-069-080-107>120-212345-
Estill-Powell-Rockcastle-Jackson-Laurel-Johnson-Wolfe-Magoffin-
Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-
Pike-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, London, Paintsville,
Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville,
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester,
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City,
Pikeville, and South Williamson
444 PM EDT Fri Jul 20 2018

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Severe thunderstorms will be possible through this evening. The
primary threats will be damaging winds and large hail. An isolated
tornado is also possible. Additionally, isolated flash flooding
will be a threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible at times from Saturday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early this evening.

KYZ079-083>088-212345-
Pulaski-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Including the cities of Burnside, Somerset, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, and Harlan
444 PM EDT Fri Jul 20 2018

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Strong to severe thunderstorms will be possible through this
evening. The primary threats will be damaging winds and large
hail. An isolated tornado is also possible. Additionally, isolated
flash flooding will be a threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible at times from Saturday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early this evening.

AR/GEOGERIAN

In the hours before

Special weather statement, Jul 20, 6:44 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service JACKSON KY
644 PM EDT FRI JUL 20 2018

KYZ119-120-202330-
Martin-Pike-
644 PM EDT FRI JUL 20 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARTIN AND
NORTHWESTERN PIKE COUNTIES...

At 644 PM EDT, a strong thunderstorm was located over Heenan, or 11
miles north of Pikeville, moving east at 15 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Coal Run Village, Forest Hills, Huddy, Meta, Turkey Creek, Belfry,
Whitepost, Conder, Piso, Jarad, Threeforks, Rural, Mcandrews, Moree,
Gulnare, Hatfield Station, Heisey, Heenan, Hardy and Sidney.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and northeastern Kentucky.

LAT...LON 3750 8221 3754 8260 3768 8260 3768 8256
      3770 8260 3773 8260 3776 8232 3774 8233
      3770 8230 3767 8230 3767 8228 3766 8226
      3766 8224 3762 8221
TIME...MOT...LOC 2244Z 271DEG 11KT 3765 8252

GREIF
Special weather statement, Jul 20, 6:46 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service JACKSON KY
646 PM EDT FRI JUL 20 2018

KYZ068-069-080-116-202330-
Jackson-Clay-Rockcastle-Laurel-
646 PM EDT FRI JUL 20 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUREL...SOUTHERN
JACKSON...EAST CENTRAL ROCKCASTLE AND NORTHWESTERN CLAY COUNTIES...

At 646 PM EDT, a strong thunderstorm was located over Victory, or 10
miles north of London, moving east at 25 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
McKee, Carico, Grace, Robinet, Zekes Point, Shop Branch, Maulden,
Fogertown, Mummie, Tyner, Privett, Bradshaw, Horse Lick, Hurley,
Settle Store, Mershons, Shepherdtown, Byron, Moores Creek and Cruise.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and southeastern Kentucky.

LAT...LON 3720 8419 3742 8420 3746 8387 3744 8384
      3742 8383 3715 8386
TIME...MOT...LOC 2246Z 271DEG 21KT 3727 8408

GREIF
Special weather statement, Jul 20, 7:25 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service JACKSON KY
725 PM EDT FRI JUL 20 2018

KYZ068-069-080-116-210015-
Jackson-Clay-Rockcastle-Laurel-
725 PM EDT FRI JUL 20 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAUREL...SOUTHERN
JACKSON...SOUTHEASTERN ROCKCASTLE AND NORTHWESTERN CLAY COUNTIES...

At 724 PM EDT, a strong thunderstorm was located over Pine Hill, or
near Mount Vernon, moving east at 30 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm. Winds of this strength may be enough to take down a tree.

Locations impacted include...
Mount Vernon, McKee, Carico, Donaro, Robinet, Zekes Point, Shop
Branch, Maulden, Fogertown, Mummie, Tyner, Privett, Bradshaw, Horse
Lick, Renfro Valley, Hurley, Settle Store, Mershons, Shepherdtown and
Hazel Patch.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and southeastern Kentucky.

LAT...LON 3748 8388 3744 8385 3721 8382 3722 8433
      3740 8435
TIME...MOT...LOC 2324Z 264DEG 28KT 3732 8425

GREIF
Special weather statement, Jul 20, 7:28 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service JACKSON KY
728 PM EDT FRI JUL 20 2018

KYZ120-210000-
Pike-
728 PM EDT FRI JUL 20 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PIKE COUNTY...

At 728 PM EDT, strong thunderstorms were clustered over Canada, or
near Williamson, moving east at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Pikeville, Forest Hills, Huddy, Meta, Turkey Creek, Jamboree, Belfry,
Fishtrap Lake, Conder, Zebulon, Garden Village, Phyllis, Toonerville,
Marrowbone, Raccoon, Board Tree, Woodman, Biggs, Rural and Mcandrews.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3732 8228 3738 8258 3771 8236 3770 8230
      3767 8229 3765 8223 3762 8221 3763 8219
      3765 8218 3762 8218 3758 8213 3757 8214
      3755 8213 3756 8208 3753 8205 3755 8204
      3754 8202 3754 8197
TIME...MOT...LOC 2328Z 277DEG 28KT 3761 8232

GREIF
Special weather statement, Jul 20, 7:45 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
745 PM EDT FRI JUL 20 2018

KYZ113-115-118-120-210030-
Perry-Pike-Knott-Letcher-
745 PM EDT FRI JUL 20 2018

...A STRONG THUNDERSTORM WILL AFFECT LETCHER...EAST CENTRAL PERRY...
SOUTHEASTERN KNOTT AND SOUTHWESTERN PIKE COUNTIES...

At 745 PM EDT, a strong thunderstorm was located over Polly, or near
Whitesburg, moving southeast at 15 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Whitesburg, Letcher, Bath, Jenkins, Elkhorn City, Fleming-Neon,
Vicco, Blackey, Cody, Van, Carr Creek, Colly, Premium, Nealy,
Sergent, Redfox, Ivan, Adamson, Whitco and Southdown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Kentucky.

LAT...LON 3727 8235 3723 8250 3712 8272 3705 8272
      3701 8278 3701 8283 3698 8286 3702 8294
      3701 8296 3716 8321 3718 8321 3732 8275
      3729 8270 3731 8269 3731 8267 3736 8265
      3738 8257 3733 8227
TIME...MOT...LOC 2345Z 298DEG 13KT 3720 8283

GREIF
Local storm report, Jul 20, 7:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
747 PM EDT FRI JUL 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     S TURKEY CREEK          37.67N 82.31W
07/20/2018                   PIKE               KY   911 CALL CENTER

            TREE DOWN ON TURKEY CREEK ROAD.

&&

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:52 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan113 min
Jul 20, 10:00 AM EDTSpecial Weather StatementJKLFleming, Rowan30 min
Jul 20, 10:34 AM EDTSpecial Weather StatementJKLBath, Montgomery26 min
Jul 20, 10:36 AM EDTAreal Flood AdvisoryJKLBath, Montgomery114 min
Jul 20, 11:00 AM EDTSpecial Weather StatementJKLElliott, Morgan, Rowan30 min
Jul 20, 2:44 PM EDTFlash Flood WatchJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more9 hr
Jul 20, 4:19 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery, Rowan3 hr
Jul 20, 4:19 PM EDTSpecial Weather StatementJKLFleming41 min
Jul 20, 4:25 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Powell50 min
Jul 20, 4:31 PM EDTTornado WarningJKLBath, Montgomery29 min
Jul 20, 4:33 PM EDTFlash Flood WarningJKLBath, Fleming, Montgomery, Rowan4 hr
Jul 20, 4:51 PM EDTSpecial Weather StatementJKLEstill, Powell, Wolfe39 min
Jul 20, 4:57 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 3 more48 min
Jul 20, 5:01 PM EDTSpecial Weather StatementJKLRowan29 min
Jul 20, 5:08 PM EDTAreal Flood AdvisoryJKLBath, Menifee, Montgomery, Morgan, Powell, Rowan3 hr
Jul 20, 5:11 PM EDTSevere Thunderstorm WarningJKLEstill, Menifee, Montgomery, Powell49 min
Jul 20, 5:26 PM EDTSpecial Weather StatementJKLEstill, Lee, Wolfe34 min
Jul 20, 5:33 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe27 min
Jul 20, 5:40 PM EDTSpecial Weather StatementJKLJohnson, Magoffin35 min
Jul 20, 5:41 PM EDTSpecial Weather StatementJKLJackson, Rockcastle34 min
Jul 20, 5:56 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell, Wolfe49 min
Jul 20, 6:01 PM EDTSpecial Weather StatementJKLJohnson, Martin44 min
Jul 20, 6:25 PM EDTSpecial Weather StatementJKLEstill, Lee50 min
Jul 20, 6:44 PM EDTSpecial Weather StatementJKLPike46 min
Jul 20, 6:46 PM EDTSpecial Weather StatementJKLJackson44 min
Jul 20, 6:48 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike42 min
Jul 20, 6:52 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley38 min
Jul 20, 7:06 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle39 min
Jul 20, 7:13 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more3 hr
Jul 20, 7:25 PM EDTSpecial Weather StatementJKLJackson, Rockcastle50 min
Jul 20, 7:28 PM EDTSpecial Weather StatementJKLPike32 min
Jul 20, 7:39 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle51 min
Jul 20, 7:45 PM EDTSpecial Weather StatementJKLLetcher45 min
Jul 20, 7:56 PM EDTSpecial Weather StatementJKLJackson, Laurel34 min

Nearby

Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.